Virginia Beach, VA
A 31-year-old female asked:
What would cause me to get my period twice a month even though i'm on birth control pills and i take them correctly at the same time every day?
1 doctor answer • 4 doctors weighed in
Obstetrics and Gynecology 20 years experience
Maybe it's the pill: Sometimes women on birth control pills will have "breakthrough bleeding." that is unscheduled bleeding while taking the pill. If you're just starting this pill, give it a few months and it may resolve. If this is persistent, you may want to try another type of pill that will better control your bleeding. And, of course, take a pregnancy test to be sure that isn't the cause of irregular bleeding.
Created for people with ongoing healthcare needs but benefits everyone.
5.7k viewsReviewed >2 years ago
Last updated Dec 9, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.